Request Legal Help Now - Free
LAWSUITS NEWS & LEGAL INFORMATION
Home Page >> News Articles >> Study Further Links Proton Pump Inhibito..

Study Further Links Proton Pump Inhibitors to Gastric Cancer and Conflicts with FDA study, Lawsuits to Follow

. By

A recently published study links Proton Pump Inhibitors (PPIs) to gastric cancer, evidenced by “dose response”, meaning it is caused by a drug side effect. PPI gastric cancer lawsuits to follow.

Santa Clara, CAA link between proton pump inhibitors (PPIs) and high risk of gastric cancer isn’t new, but the results of a new study conflicts with the FDA’s mandated PPI study.

Cancer Risk after H.pylori Eradication



The October, 2017 study, published in the British Medical Journal (BMJ) was conducted by researchers from Hong Kong. While they noted that a bacterium called H. pylori –which is linked to gastric ulcers -- is a known risk factor for stomach cancer, they found that stomach cancer may still occur, even when treatment has successfully eradicated H.pylori.

Further, the study determined that the risk of gastric cancer increases with the dose and duration of PPI use. Their conclusion: “Long-term use of PPIs in subjects with prior H. pylori eradication was still associated with an increased risk of gastric cancer development, particularly for non-cardia cancer. There was also a clear dose-response and time-response trend of PPI use and gastric cancer risk. Physicians should therefore exercise caution when prescribing long-term PPIs to these patients even after successful eradication of H. pylori.

In other words, patients with H. pylori were at an even greater risk of stomach cancer if they took PPIs. In this study, people who took PPIs daily were at a higher risk, and people who took PPIs daily for more than three years were at the highest risk.

And epidemiologists consider a “dose-response” relationship important evidence that a drug is causing a side effect.

FDA Proton Pump Inhibitors Study



This study conflicts with an FDA-mandated study ( published in November, 2017) that was conducted with pantoprazole, said David A. Johnson, MD, chief of gastroenterology at Eastern Virginia Medical School in Norfolk. Those researchers found that patients were developing stomach cancer from the bacterium instead of from drugs like Nexium, Prilosec, and Prevacid: “We found no evidence that pantoprazole, a longer acting PPI, compared with shorter-acting agents, conferred an excess risk of gastric cancer, other gastrointestinal cancers or all cancers for pantoprazole compared with other shorter-acting PPIs,” they concluded.

As of 2018, the Food and Drug Administration has approved six proton-pump inhibitors for treatment of gastrointestinal issues:

• Omeprazole / Prilosec
• Esomeprazole / Nexium
• Lansoprazole / Prevacid
• Dexlansoprazole / Dexilant
• Pantoprazole / Protonix
• Rabeprazole / AcipHex


PPI Gastric Cancer Lawsuits



Attorneys believe there is “reasonable evidence of a causal association” and that the PPI manufacturers should have added a warning.

None of the above drugs warn of an increased risk of gastric cancer in people who use them. Despite studies showing that the longer a person takes PPIs, the greater the risk, drug manufacturers don’t even suggest that PPIs should not be taken long-term because of the increased cancer risk due to drugs like Nexium and Prilosec. Neither is gastric cancer listed as a side effect in their advertisements, nor the prescribing information provided to doctors, nor in the medication guide provided to patients.

Attorneys are looking at PPI and gastric cancer complaints and litigation is developing. To date there have been no settlements for gastric cancer caused by proton-pump inhibitors.

READ ABOUT PROTON PUMP INHIBITOR GASTRIC CANCER LAWSUITS

Proton Pump Inhibitor Gastric Cancer Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Proton Pump Inhibitor Gastric Cancer claim at no cost or obligation.

READER COMMENTS

Posted by

on
I am currently on Prilosec and Rantidine for stomach pain related to all the medication I currently on for MS, Pineal Tumor, Early Stage Adrenal Cancer, Chronic Pain from my head to feet, DDD, Fibromyalgia, Spinal Stenosis, Herniated Discs through out my back, 3 failed surgeries for Chiari Malformation Repair, Laminectomy, Craniotomy, Synthetic patch plac s after removal of back pain of skullbut did not seal correctly. Plus much more. I eat very little because my stomach is always hurting. I saw a Gastricentrologist but all he did is all Linzess to my list of meds and never did films or testing to see if it was more than constipation from my pain medication. I do unless over in pain, especially leftower quadrant from midline to groin area rotating around to spine. I can’t get anyone that to take me seriously about long term use of most of my medications. I’m fatigued all the time, increased pain on left side, sick all the time, I feel like I have the flu without the extremely high fevers. I do get low grade fevers all the time. I have been on these medications for almost 15 to 20 years now and they don’t help with the stomach pain or loss of appetite, some nauseous and vomiting. Please help if I qualify, thank you Ms. B

Posted by

on
I have already place a claim with you, stated that you will calll me back and you have not, I am still waiting, you can send me a Email

Posted by

on
I had a heart attack about 10 years ago, one of the many pills I was prescribed after the surgery, was wither prilosec or nexium. I have taken both so I am not sure which.
About 4 years ago I had my gall bladder removed, when they were doing a check inside my stomach they discovered I had H Pylori and I was given prescriptions for an antibiotic and also for Prilosec if I remember correctly.
I have had a lot of issues with stomach pain since then off and on, but recently it has gotten worse. I have not had that checked yet, but I have been waiting to get other medical issues taken care of first.

Posted by

on
Years ago, I would say approximate year 2001 I was having issues with GERD. I went to see a GI doctor and was told I had a stomach ulcer and was given Nexium. Then it was switched to Prevacid and a few others because I was having an allergic reaction to the medication. I would get hives and my hands swelled. I decided to stop the medication after taking it for several months. Now present year May 2018 I had a camera down my throat because of chest pain and bloated belly. A biopsy was done and was told I was positive for H.pylori. I am taking 2 antibiotics for it. My question is if it has to do with taking PPIs? Thank you

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com
Request Legal Help Now! - Free